Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 71, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2022, 5:24 PM EDT for 4 counties in South Carolina. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 3, 2022, 5:59 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 21 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:24 PM EDT | TSTM WND DMG | 1 Se Yemassee, SC | SC STATE HIGHWAY PATROL REPORTED A TREE DOWN IN THE ROADWAY AT THE INTERSECTION OF CASTLE HALL ROAD AND OLD SHELDON CHURCH ROAD. TIME WAS ESTIMATED FROM RADAR DATA. |
| Jun 3, 5:25 PM EDT | TSTM WND DMG | 1 N Yemassee, SC | 1 INCH HAIL REPORTED AND TREE LIMBS DOWN. POWER OUT FOR A SHORT TIME. |
| Jun 3, 5:25 PM EDT | HAIL 1 | 1 N Yemassee, SC | 1 INCH HAIL REPORTED AND TREE LIMBS DOWN. POWER OUT FOR A SHORT TIME. |
| Jun 3, 5:25 PM EDT | HAIL 1 | 1 N Yemassee, SC | PUBLIC REPORTED QUARTER SIZED HAIL AND TREE LIMBS DOWN JUST NORTH OF YEMASSEE. TIME WAS ESTIMATED FROM REPORT AND FROM RADAR DATA. |
| Jun 3, 5:27 PM EDT | TSTM WND DMG | 3 Ne Yemassee, SC | SC STATE HIGHWAY PATROL REPORTED A TREE DOWN IN THE ROADWAY AT THE INTERSECTION OF U.S. ROUTES 21 AND 17A. TIME WAS ESTIMATED FROM RADAR DATA. |
| Jun 3, 5:27 PM EDT | TSTM WND DMG | 4 Ne Yemassee, SC | SC STATE HIGHWAY PATROL REPORTED A TREE DOWN IN THE ROADWAY AT THE INTERSECTION OF HENDERSONVILLE HIGHWAY AND JONESVILLE AVENUE. TIME WAS ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297
WUUS52 KCHS 032124
SVRCHS
SCC013-029-049-053-032230-
/O.NEW.KCHS.SV.W.0071.220603T2124Z-220603T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
524 PM EDT Fri Jun 3 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Beaufort County in southeastern South Carolina...
Hampton County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 630 PM EDT.
* At 523 PM EDT, a severe thunderstorm was located over Pocotaligo,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include:
Yemassee, Coosawhatchie, Gardens Corner, Sheldon, Early Branch,
McPhersonville and Pocotaligo.
This warning includes I-95 in South Carolina between mile markers 26
and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3262 8067 3252 8083 3254 8085 3253 8085
3252 8084 3251 8085 3245 8095 3273 8099
3287 8076
TIME...MOT...LOC 2123Z 208DEG 19KT 3264 8087
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NED3 follow-up statements
078
WWUS52 KCHS 032137
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
537 PM EDT Fri Jun 3 2022
SCC013-029-049-053-032230-
/O.CON.KCHS.SV.W.0071.000000T0000Z-220603T2230Z/
Beaufort SC-Hampton SC-Colleton SC-Jasper SC-
537 PM EDT Fri Jun 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BEAUFORT...HAMPTON...COLLETON AND JASPER COUNTIES...
At 536 PM EDT, a severe thunderstorm was located near Hendersonville,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include:
Yemassee, Sheldon, McPhersonville, Pocotaligo and Gardens Corner.
This warning includes I-95 in South Carolina between mile markers 32
and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3262 8067 3255 8082 3255 8084 3254 8084
3254 8087 3264 8092 3277 8092 3287 8076
TIME...MOT...LOC 2136Z 210DEG 26KT 3275 8079
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NED858
WWUS52 KCHS 032147
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
547 PM EDT Fri Jun 3 2022
SCC013-049-053-032156-
/O.CAN.KCHS.SV.W.0071.000000T0000Z-220603T2230Z/
Beaufort SC-Hampton SC-Jasper SC-
547 PM EDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BEAUFORT...HAMPTON
AND JASPER COUNTIES IS CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3276 8071 3267 8069 3267 8070 3268 8074
3267 8075 3267 8077 3270 8082 3272 8085
3277 8086 3279 8088 3287 8076
TIME...MOT...LOC 2146Z 213DEG 11KT 3278 8075
$$
SCC029-032230-
/O.CON.KCHS.SV.W.0071.000000T0000Z-220603T2230Z/
Colleton SC-
547 PM EDT Fri Jun 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF COLLETON COUNTY...
At 546 PM EDT, a severe thunderstorm was located over Hendersonville,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include:
Hendersonville.
This warning includes I-95 in South Carolina between mile markers 42
and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3276 8071 3267 8069 3267 8070 3268 8074
3267 8075 3267 8077 3270 8082 3272 8085
3277 8086 3279 8088 3287 8076
TIME...MOT...LOC 2146Z 213DEG 11KT 3278 8075
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NED010
WWUS52 KCHS 032159
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
559 PM EDT Fri Jun 3 2022
SCC029-032209-
/O.CAN.KCHS.SV.W.0071.000000T0000Z-220603T2230Z/
Colleton SC-
559 PM EDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3276 8071 3267 8069 3267 8070 3268 8074
3267 8075 3267 8077 3270 8082 3272 8085
3277 8086 3279 8088 3287 8076
TIME...MOT...LOC 2157Z 208DEG 19KT 3284 8071
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 3, 3:56 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Charleston SC 356 PM EDT Fri Jun 3 2022 .SYNOPSIS... A cold front will move through the area tonight before transitioning into a stationary front along the Southeast coast over the weekend. Low pressure originating in the tropics is expected to pass to our southeast early next week. High pressure will then prevail into the middle of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A cold front will slowly shift through the Lowcountry/Coastal Empire. Showers and storms, mainly concentrated inland, should continue well into the evening given the frontal forcing and upper shortwave energy. The rain intensity/coverage will diminish later tonight, likely ending for most areas by daybreak. A few severe storms are possible into this evening along with minor flash flooding. Lowering cloud decks late behind the front could lead to some fog but confidence was too low to mention just yet. Lows should remain well above normal in the upper 60s inland with lower to mid 70s closer to the coast. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Saturday and Sunday: Quasi-zonal flow will prevail within the upper levels and a cold front is expected to stall offshore early Saturday. Low pressure originating in the tropics is expected to move across the FL peninsula Saturday, emerging off Florida's east coast late. The low is then expected to move in a general northeast direction along or just east of the stationary front. While there remains some uncertainty regarding the exact track of this low, models tend to keep it far enough to our southeast to maintain virtually no impacts to land. The main highlights for this weekend's forecast is sea breeze and frontal induced convection. Ongoing convection associated with the front is expected to persist along or just off the coast Saturday morning. By late afternoon, scattered showers and thunderstorms look to initiate from the sea breeze. The severe risk appears to be low for now due to limited instability; however, an isolated strong storm cannot be ruled out. Sunday should see slightly less coverage from afternoon/evening convection and a lesser threat for severe thunderstorms due to minimal instability. Monday: As the tropical low continues to move out into the Atlantic, weak high pressure will attempt to build in from the north. Isolated diurnally driven convection is possible mainly across Southeast Georgia where deeper moisture and instability remains. High temperatures will reach the mid to upper 80s each day through the short-term period, with Monday being the warmest day of the trio. Mild low temperatures are expected, dipping into the mid to upper 60s and low 70s along the coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A weak upper ridging pattern will set up early next week and surface high pressure is expected to prevail with a relatively dry forecast through the middle of next week. Isolated diurnal convection should return near the end of next week. Temperatures are expected to trend higher each day, rising to above normal near the middle of next week. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Expect mainly VFR conditions at KCHS/KJZI/KSAV until late tonight outside showers/storms later this afternoon through the evening. Expect ceilings to lower to at least MVFR levels behind a passing cold front late tonight with a low risk for IFR conditions mainly closer to 12Z. There could also be some fog with mainly MVFR vsbys. Additional showers/storms possible toward the end of the 18Z TAF period. Extended Aviation Outlook: Brief flight restrictions possible in showers/thunderstorms over the weekend. && .MARINE... Tonight: The cold front finally makes it offshore overnight, but never completely clears the coastal waters, while the tropical- like low is turning toward the southwest coast of Florida. Winds will be their highest early on, at S or SW up to 15 or 20 kt, then as the gradient slackens with the front moving in, there is a noticeable decrease in speeds as the winds become somewhat variable. Seas will be around 2 or 3 ft. Mariners are advised that some strong to perhaps severe storms will move off the coast of South Carolina, resulting in the possibility of Marine Weather Statements and/or Special Marine Warnings. Saturday through Wednesday: A cold front will push offshore early Saturday, stalling just to our southeast causing winds to shift out of the east-northeast. Tropical low pressure is expected to track northeast across southern Florida and well off the Southeast coast through the weekend. While there still remains some uncertainty regarding the exact track of the low, models keep it south and east from the local waters. Seas and winds will increase late Saturday and Small Craft Advisories could be needed early Sunday morning across the majority of our marine zones. Conditions will begin to improve Monday with seas decreasing to 2-4 feet and winds shifting out the southeast to less than 15 knots. Rip Currents: An elevated risk for rip currents is possible late weekend into early next week due to increasing swell from an offshore tropical system. Sunday currently features a Moderate Risk for rip currents for all local beaches. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RJB SHORT TERM...BRM LONG TERM...BRM AVIATION...BRM/RJB MARINE...BRM/RJB
Hazardous weather outlook, Jun 3, 3:57 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 357 PM EDT Fri Jun 3 2022 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 042000- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 357 PM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few thunderstorms that develop along the sea breeze and ahead of a cold front late today and early tonight could become strong or severe. Damaging wind gusts and hail up to 1 inch are possible. In addition, locally heavy downpours could result in minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-042000- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 357 PM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few thunderstorms that develop ahead of a cold front late today and early tonight could become strong or severe, with gusty winds the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048>051-042000- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 357 PM EDT Fri Jun 3 2022 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few thunderstorms that develop along the sea breeze and ahead of a cold front late today and early tonight could become strong or severe. Damaging wind gusts and hail up to 1 inch are possible. In addition, locally heavy downpours could result in minor flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rip Currents: An elevated risk for rip currents is possible for all local beaches late weekend into early next week due to increasing swell from an offshore tropical system. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 3, 4:50 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston SC
450 PM EDT Fri Jun 3 2022
GAZ088-SCZ040-042-032130-
Screven-Allendale-Hampton-
450 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN, HAMPTON AND
ALLENDALE COUNTIES...
At 450 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles west of Estill, or 12 miles west of Lake
Warren State Park, moving east at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Allendale, Lake Warren State Park, Estill, Fairfax, Gifford, Luray,
Seigling and Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3268 8143 3286 8159 3307 8133 3277 8111
TIME...MOT...LOC 2050Z 248DEG 17KT 3278 8138
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRMSpecial weather statement, Jun 3, 4:50 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Charleston SC
450 PM EDT Fri Jun 3 2022
SCZ044-045-032115-
Inland Berkeley-Dorchester-
450 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...
At 450 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Old Santee Canal State Park, or near Moncks
Corner, moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Summerville, Moncks Corner, Givhans Ferry State Park, Ladson,
Ridgeville, Saint Stephen, Bonneau and Jamestown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3344 7988 3340 7985 3337 7978 3332 7974
3332 7970 3330 7966 3329 7963 3302 8009
3302 8016 3301 8018 3297 8018 3290 8029
3308 8041 3348 7994
TIME...MOT...LOC 2050Z 238DEG 17KT 3320 7991
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jun 3, 5:00 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston SC
500 PM EDT Fri Jun 3 2022
SCZ047-032130-
Inland Jasper-
500 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY...
At 459 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tarboro, or 10 miles west of Ridgeland,
moving northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Ridgeland, Tillman, Tarboro, Grahamville, Coosawhatchie and Old
House.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3262 8090 3245 8089 3240 8119 3242 8121
3244 8121 3244 8120 3245 8121 3246 8119
3250 8123 3252 8123 3252 8125 3256 8127
TIME...MOT...LOC 2059Z 207DEG 18KT 3253 8115
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
NEDSpecial weather statement, Jun 3, 5:02 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
502 PM EDT Fri Jun 3 2022
GAZ137-140-032145-
Inland McIntosh-Long-
502 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...
At 502 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibet, moving northwest at 5 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Tibet, Jones and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3153 8166 3152 8167 3154 8166 3154 8168
3156 8170 3158 8170 3161 8174 3171 8153
3156 8143 3148 8161
TIME...MOT...LOC 2102Z 145DEG 5KT 3158 8158
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BRMLocal storm report, Jun 3, 5:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT FRI JUN 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL TARBORO 32.53N 81.15W
06/03/2022 E0.75 INCH JASPER SC PUBLIC
LOCAL BUSINESS REPORTED DIME SIZED HAIL IN TARBORO.
&&
EVENT NUMBER CHS2200576
SPRSpecial weather statement, Jun 3, 5:21 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
521 PM EDT Fri Jun 3 2022
SCZ042-047-048-032145-
Inland Jasper-Hampton-Beaufort-
521 PM EDT Fri Jun 3 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT, HAMPTON AND
JASPER COUNTIES...
At 521 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Pocotaligo, or near Yemassee, moving
northeast at 20 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Yemassee, Sheldon, Pocotaligo and Gardens Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3275 8086 3274 8085 3272 8085 3271 8083
3270 8082 3268 8078 3262 8071 3252 8088
3265 8092
TIME...MOT...LOC 2121Z 208DEG 19KT 3263 8088
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| Jun 3, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 32 min |
| Jun 3, 4:50 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 40 min |
| Jun 3, 4:50 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 25 min |
| Jun 3, 5:00 PM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Jun 3, 5:07 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 27 min |
| Jun 3, 5:21 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| Jun 3, 5:43 PM EDT | Areal Flood Advisory | CHS | Dorchester | 92 min |
| Jun 3, 5:52 PM EDT | Special Weather Statement | CHS | Dorchester | 38 min |
| Jun 3, 6:02 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.